Thyroid Disease Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
12 Posts
Hi!

I had my thyroid removed in May (5 months ago) due to a malignant nodule. I was put on 88mcg of levothyroxine and felt great for a while. My surgery was successful and so far my recovery has been too. I don't think it could have gone any better. My endo deciding to increase my dosage to 100mcg to keep the TSH levels low and to give me a bit more energy. It has been almost 2 months since my dosage increase and lately I've been feeling weird.

Sometimes I get shortness of breath, like the air isn't fully traveling into my lungs. Sometimes I feel like there is air trapped in my chest. Sometimes I get really cold and it makes me uncomfortable but when I warm myself up, I feel like I'm burning. Sometimes my hands go numb and tingly and it gradually gets worse, affecting my face. During this symptom, sometimes my stomach goes numb and it feels like my insides are scrunching up like an accordion. Also, my heart rate increases... resting BPM is 72 and it's gotten out of hand before at 108!

These symptoms don't occur daily... maybe once or twice a week, some weeks not at all. Also, they are very random and there never seems to be any emotional or mental problems that are causing them. It's never severe like a full blown panic/anxiety attack which I have had in the past. I just wanted to know if this happens to others. I know it's not normal, but is it "normal" to feel this way post-TT while trying to figure out correct dosages? Perhaps you have some advice to conquer these feelings like deep breathing, etc.? I should add that my next appt with my endo is in March... should I contact him?

Thank you so much for your time. I appreciate your help. :D
 

·
Super Moderator
Joined
·
6,653 Posts
I should add that my next appt with my endo is in March... should I contact him?
Absolutely!

You need to go in for labs to make sure you are receiving the proper medication.

The tests that will tell you are the Free T-4 and Free T-3. Do you have any idea what tests they have run on you post surgery?

While your TSH does need to be suppressed - there are a number of different ways to achieve that and the Free T-4 and Free T-3 tests can help dial them in.

If you have any lab results can you please post them with ranges.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #3 ·
I have been getting lab work done but I don't know what my results are cause my endo kinda just handles all that stuff. I've seen him about twice since my surgery and none of these symptoms were present so I wasn't aware I should know about my levels... I do know that my scripts for the blood lab test my thyroglobulin/antibody, T4 free, and TSH 3rd Gen. Have you experienced these symptoms during recovery? I mean, it makes sense that my dosage increase would have some affect. Plus it took a while for my body to absorb it and react
 

·
Premium Member
Joined
·
7,065 Posts
I had similar symptoms when I was hypo. If you have a full TT, 88mcgs is an exceptionally low dose, unless you are a very, very petite person who is not active at all. My guess is that you are flat out hypo and if your nodule was malignant, you need that TSH suppressed.

Always, always, always get copies of your lab work. Always. Never ever accept the doctor's "you are fine" answer. It will help you tremendously.
 

·
Premium Member
Joined
·
19,367 Posts
Hmmmmmmmmmmmmmmmmm; I would see the doctor w/o delay and ask for a calcium lab test and get your FREE T3 and FREE T4 labs run as well. Insist on the calcium test.

Hugs,
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #6 ·
Yes, I am pretty small... 5'2", 110 lbs, and 24. I will contact my doctor and schedule an appt soon. Have any of you had trouble requesting certain things from your doctor? It will be my first time and I just wanted to know how I should go about it. My endo is very nice and I don't think it would be much of a problem. Is there a way to not be hypo yet keep the TSH suppressed?
 

·
Premium Member
Joined
·
7,065 Posts
You are in the States, I see, which means you are legally entitled to all of your medical records. You should just be able to ask and get them right away. If they give you any trouble, just mention HIPPA.

Yes, if you are properly medicated, you will be euthyroid (not hypo or hyper) and your TSH will be suppressed. That's the goal of post-TT patients.
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top